MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH PROXIMAL HUMERUS, RIGHT, 11X160MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ZIMMER SWITZERLAND MANUFACTURING GMBH PROXIMAL HUMERUS, RIGHT, 11X160MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical devices: blunt tip screw, 4x40mm; item# 47248604040; lot# 3078169, blunt tip screw, 4x46mm; item# 47248604640; lot# 3073670, blunt tip screw, 4x46mm; item# 47248604640; lot# 3073796, blunt tip screw, 4x60mm; item# 47248606040; lot# 3078177, cortical bone screw, 4x26mm, item# 47248612640; lot# 3091272, cortical bone screw, 4x28mm; item# 47248612840; lot# 3081956, washer small; item# 47248800004; item# 3006468, washer small; item# 47248800004; item# 3006494, proximal humerus nail cap, 0mm; item# 47248801000; lot# 3082133, torque limiting handle; item# 27923; lot# unknown.Foreign source: japan.Multiple mdr reports were filed for this event, please see associated reports: 0009613350 - 2022 - 00473, 0009613350 - 2022 - 00474, 0009613350 - 2022 - 00475, 0009613350 - 2022 - 00476.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient underwent initial surgery and approximately 2 months post-op, revision surgery was performed due to a screw migration.Only the migrated screw was explanted.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.As no product was returned, visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.No medical notes were provided.Based on the investigation it could be assumed that further possible contributing factors to the migration of the screw might be multifactorial related to either patient condition, behavior or implantation procedure.If and to what extent any of these aspects may have influenced the migration of the screw remains unknown.The investigation also considered whether the design limitation of the corelock mechanism could be a potential contributing factor.However, further biomechanical testing identified that the product performance is in an acceptable range in comparison with legally marketed similar devices.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PROXIMAL HUMERUS, RIGHT, 11X160MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key15409395
Report Number0009613350-2022-00472
Device Sequence Number6952877
Product Code HSB
UDI-Device Identifier00889024505797
UDI-Public(01)00889024505797(17)310817(10)3081920
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number47-2496-160-11
Device Lot Number3081920
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2022
Supplement Date Received by Manufacturer10/31/2022
Initial Report FDA Received Date09/13/2022
Supplement Report FDA Received Date11/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexPrefer Not To Disclose